The standard treatment of puncture wounds in children in ER is to:
- Administer Tetanus Immunoglobulin (TIG)
- Administer DTaP shot
I wonder. What is the risk of someone with a puncture wound actually contracting tetanus?
What are the risks of someone having adverse effects from taking TIG which have not been shown to be safe for children?
Look at the package insert: http://www.talecris-pi.info/inserts/hypertet.pdf
- Angiogenic edema
- Nephrotic syndrome
- Anaphylactic shock
Also not mentioned is the fact that they may contract the following sorts of diseases from contamination of plasma, and the patient may not even know for a long time and may not even associate the condition with the TIG:
- Hepatitis C
- Creutzfeldt-Jakob Disease (CJD)
Is there a numeric comparison comparing the outcomes of either side, those taking TIG and those not? Sure the change of contracting tetanus is scary, but the risks of TIG seem to make it a wash, and you might as well chance it by hoping for the best.